Texas, 2012Wildfire in Texas, August 10 to 20, 2012
August 10 to 20, 2012 · NWS FWD · 4 events in 4 counties and zones
A few days of warm and dry weather resulted in some grass fires that did some damage. The Lometa Ranch fire burned over 2000 acres in Lampasas County.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $370,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few days of warm and dry weather resulted in some grass fires that did some damage. The Lometa Ranch fire burned over 2000 acres in Lampasas County. A small fire near Springtown in Parker County burned two homes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 10, 12:05 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 10, 12:05 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
105 PM CDT FRI AUG 10 2012
.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH 00Z SUNDAY. A COLD FRONT HAS
MOVED THROUGH THE REGION BRINGING NORTHERLY WINDS OF 10 TO 15
KNOTS...SOME GUSTS AROUND 20 KNOTS ARE POSSIBLE THROUGH 00Z.
WINDS WILL BECOME NORTHEASTERLY TONIGHT AND EASTERLY AT 5 TO 10
KNOTS SATURDAY.
58
&&
.UPDATE...
COLD FRONT IS NOW ALONG A LINE FROM LAMPASAS TO PALESTINE AND
CONTINUES TO SLOWLY MOVE SOUTH. WITH THE DRY AIR MOVING INTO THE
AREA...WILL PUSH THE MENTION OF POPS FARTHER SOUTH TO ENCOMPASS
JUST THE FAR SOUTHEAST ZONES. TEMPERATURES WILL BE THE PRIMARY
FORECAST CHALLENGE TODAY AS WEAK COLD ADVECTION WILL COUNTER WARM
LOW LEVEL THICKNESS VALUES THAT WERE STILL PRESENT ON THIS
MORNINGS SOUNDING. WILL BUMP UP TEMPS A COUPLE OF DEGREES OVER THE
SOUTHERN ZONES WHERE COLD ADVECTION WILL BE WEAKEST. TR.92
&&
.PREV DISCUSSION... /ISSUED 325 AM CDT FRI AUG 10 2012/
A SUMMER COLD FRONT WAS IN THE PROCESS OF SLOWING AND PERHAPS
STALLING NEAR THE I-20 CORRIDOR EARLY THIS MORNING. MUCH DRIER AIR
IS EVIDENT NORTH OF THE BOUNDARY WITH DEWPOINTS IN THE 50S
FILTERING IN FROM THE NORTH. THE FRONT WILL GET A SECOND PUSH FROM
THE NORTH TODAY AS A POTENT SHORTWAVE DROPS SOUTH AROUND AN UPPER
LOW OVER THE GREAT LAKES. LIGHT NORTH WINDS AND LOWER HUMIDITIES
WILL SPREAD SOUTH THROUGH THE REST OF NORTH TEXAS BY THIS EVENING
BEHIND THE SURFACE FRONT.
TEMPERATURES WILL BE WARMEST SOUTH OF THE BOUNDARY WHERE SEVERAL
LOCATIONS MAY AGAIN SEE TRIPLE DIGIT HIGHS THIS AFTERNOON. AREAS
NORTH OF THE FRONT WILL STILL HEAT UP NICELY UNDER MOSTLY SUNNY
SKIES...BUT HIGHS SHOULD BE WELL BELOW THE RECORD READINGS OF
YESTERDAY. WILL KEEP THE SLIGHT CHANCE POPS IN PLACE SOUTH OF
THE FRONT FOR TODAY. STEEP MID LEVEL LAPSE RATES AND GOOD
INSTABILITY WILL BE IN PLACE OVER SOUTHERN COUNTIES THIS
AFTERNOON...AND A FEW SEVERE STORMS WILL BE POSSIBLE WITH
DAMAGING DOWNBURST WINDS THE MAIN THREAT. SUBSIDENCE FROM THE
EASTERN REACHES OF AN UPPER RIDGE CENTERED OVER THE FOUR CORNERS
REGION SHOULD PREVENT HIGHER COVERAGE OF STORMS. ACTIVITY WILL
WEAKEN WHILE MOVING SOUTH OF THE AREA THIS EVENING.
WARM AND DRY CONDITIONS WILL CONTINUE FOR MOST OF THE WEEKEND.
MOISTURE WILL BEGIN TO RETURN ON SUNDAY...AS SOUTHERLY FLOW PICKS
UP AHEAD OF ANOTHER COLD FRONT OVER THE PLAINS. THIS FRONT WILL
APPROACH THE RED RIVER LATE SUNDAY AS ANOTHER SHORTWAVE DIVES
SOUTHEASTWARD FROM THE PLAINS TOWARDS THE TN VALLEY. WILL INCLUDE
SLIGHT CHANCE POPS ACROSS THE NORTHERN HALF OF NORTH TEXAS SUNDAY
NIGHT WHERE THE FRONT WILL LIKELY STALL...THEN ACROSS THE EAST ON
MONDAY WHERE THE BEST UPPER LEVEL SUPPORT WILL RESIDE.
EXTENDED RANGE MODEL GUIDANCE INDICATES THAT THE UPPER RIDGE WILL
BREAK DOWN SUBSTANTIALLY BY THE END OF NEXT WEEK. THIS WOULD
LIKELY BRING TEMPERATURES BACK TO NEAR NORMAL READINGS...AND A
MORE ACTIVE AND PROGRESSIVE WEATHER PATTERN AS WE HEAD INTO THE
SECOND HALF OF THE MONTH.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 97 72 98 78 101 / 5 0 0 0 10
WACO, TX 101 71 101 77 101 / 10 5 0 0 10
PARIS, TX 95 67 95 72 97 / 5 0 0 0 10
DENTON, TX 97 68 98 75 101 / 5 0 0 0 10
MCKINNEY, TX 96 67 97 74 99 / 5 0 0 0 10
DALLAS, TX 97 72 99 78 100 / 5 0 0 0 10
TERRELL, TX 98 68 99 74 100 / 5 0 0 0 10
CORSICANA, TX 99 70 100 75 100 / 10 5 0 0 10
TEMPLE, TX 102 72 101 75 101 / 10 5 0 0 10
MINERAL WELLS, TX 98 68 99 73 102 / 5 0 0 0 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
58/92
Hazardous weather outlook, Aug 10, 12:24 PM CST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
124 PM CDT FRI AUG 10 2012
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111115-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
124 PM CDT FRI AUG 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON SOUTH OF A
KILLEEN TO PALESTINE LINE. STRONG TO DAMAGING MICROBURST WINDS...
FREQUENT LIGHTNING...AND QUARTER SIZE HAIL WILL BE POSSIBLE WITH
THESE STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT NORTH OF
INTERSTATE 20.
A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE NORTHEAST OF A
JACKSBORO...CLEBURNE...FAIRFIELD LINE ON MONDAY. GUSTY DOWNBURST
WINDS AND FREQUENT LIGHTNING ARE EXPECTED WITH STRONGER STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY NEED TO BE REQUESTED SOUTH OF A KILLEEN TO
PALESTINE LINE BETWEEN 3 PM AND 7 PM.
Wildfire, Hood
- When
- August 10, 2:00 PM CST to 6:00 PM CST
- Where
- Hood forecast zone
- Reported by
- Newspaper
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
A 300-acre grass fire burned near the Slocum Ranch area near Cresson. Above average temperatures near 100 degrees and low humidity values in the 20s resulted in elevated fire weather conditions on this day.
Wildfire, Wise
- When
- August 12, 3:30 PM CST to August 15, 11:00 PM CST
- Where
- Wise forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
A grass fire burned approximately 440 acres in Unit 21 of the LBJ National Grasslands. The fire was started on the 12th when lightning struck a tree, but the fire violently ignited just before noon on the 13th as temperatures rose into the mid and upper 90s. The fire was burning near CR 2690 northeast of Alvord. According to the Southern Area Coordination Center, the fire was out by the 15th.
Wildfire, Parker
- When
- August 13, 3:00 PM CST to 7:00 PM CST
- Where
- Parker forecast zone
- Property damage
- $350,000
- Reported by
- Newspaper
- Coordinates
- 32.778, -97.805 (the zone’s center; the record gives no point)
A 12-acre fire near Springtown burned three homes and a barn. The fire began near Carter Road and FM 51. Above average temperatures over 100 degrees and low humidity values in the teens resulted in elevated fire weather conditions on this day.
Wildfire, Lampasas
- When
- August 13, 4:00 PM CST to August 20, 4:00 PM CST
- Where
- Lampasas forecast zone
- Property damage
- $20,000
- Reported by
- Park/Forest Service
- Coordinates
- 31.196, -98.241 (the zone’s center; the record gives no point)
A wildfire was started just west of Lometa off CR 1610 by lightning from a thunderstorm that moved through the area Sunday night through early Monday (Aug 12-13). This fire was difficult to fight due to the rough terrain and particularly thick brush, and ended up burning around 2,100 acres and forcing the evacuation of 6 homes.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Lake Michigan, August 10, 20122 deaths · 1 event
- Flash Flooding and Flooding in Massachusetts, August 10, 20121 injured · $155,000 · 70 kt wind · 17 events
- Flood and Damaging Winds in Connecticut, August 10, 2012$153,000 · 87 kt wind · 10 events
- Tornado and Flash Flooding in Rhode Island, August 10, 2012$88,000 · EF0 · 13 events
- Tornado and Damaging Winds in New York, August 10, 2012$114,000 · EF0 · 4 events
- Flash Flood and Damaging Winds in Mississippi, August 10, 2012$81,000 · 65 kt wind · 6 events
- Flash Flood and Damaging Winds in Alabama, August 10, 2012$50,000 · 5 events
- Damaging Winds in Texas, August 10 to 11, 2012$37,000 · 65 kt wind · 7 events
- Damaging Winds in Connecticut, August 10, 2012$21,000 · 61 kt wind · 6 events
- Damaging Winds in Tennessee, August 10, 2012$19,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Texas, August 10, 2012$12,000 · 56 kt wind · 10 events
- Damaging Winds in Georgia, August 10, 2012$15,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 408254, 408253, 408255, 408457.